Alert archive / New Jersey / Special Weather Statements in 2012
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 24, 2012, 4:23 PM EDT for Morris County, Sussex County, Warren County, New Jersey; Monroe County, Pennsylvania. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2012, 4:23 PM EDT (20:23 UTC)
- Expired
- May 24, 2012, 6:00 PM EDT
- In force
- 97 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ, Monroe County, PA
The radar
The Philadelphia radar (KDIX), 134 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
076
WWUS81 KPHI 242023
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 PM EDT THU MAY 24 2012
NJZ001-007-008-PAZ055-062-242200-
MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
423 PM EDT THU MAY 24 2012
...STRONG THUNDERSTORMS WILL AFFECT MONROE...MORRIS...NORTHAMPTON...
SUSSEX AND WARREN COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
WEST OF MORRISTOWN TO 16 MILES SOUTHEAST OF MOUNT POCONO...
MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
PORTLAND...MORRIS PLAINS AROUND 430 PM...KINNELON...BUTLER
AROUND 445 PM...HAINESVILLE...SUSSEX AROUND 500 PM...
MONTAGUE AND HIGH POINT AROUND 515 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4121 7437 4109 7449 4105 7449 4106 7445
4097 7427 4074 7444 4085 7527 4089 7525
4081 7547 4094 7557 4099 7550 4113 7565
4123 7551 4125 7513 4115 7516 4115 7508
4109 7502 4116 7491 4132 7480 4136 7469
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 24, 3:49 PM EDT, 34 minutes earlier.
Area forecast discussion, May 24, 3:49 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 349 PM EDT THU MAY 24 2012 .SYNOPSIS... HIGH PRESSURE TO OUR EAST WILL CONTINUE TO SLIDE FARTHER AWAY AND WEAKEN THROUGH FRIDAY. AN AREA OF LOW PRESSURE TRACKING WELL TO OUR NORTH THIS WEEKEND WILL PUSH A COLD FRONT TOWARD OUR AREA. THIS FRONT SHOULD TEND TO STALL JUST TO OUR NORTH SUNDAY INTO MONDAY BEFORE LIFTING NORTHWARD. MEANWHILE, AN AREA OF LOW PRESSURE IS FORECAST TO DEVELOP TO OUR SOUTH TONIGHT AND LINGER THROUGH THE WEEKEND AS IT GENERALLY MOVES SOUTHWESTWARD. A COLD FRONT IS SCHEDULED TO ARRIVE LATE TUESDAY INTO WEDNESDAY, THEN HIGH PRESSURE IN THE MIDWEST WILL START TO BUILD TOWARD THE NORTHEAST THURSDAY. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE SHOWERS AND THUNDERSTORMS THE REGION IS EXPERIENCING THIS AFTERNOON WILL BECOME MORE ISOLATED TONIGHT. SLIGHTLY HIGHER POPS EXIST IN THE UPSLOPE AREAS THIS EVENING. FOG AND LOW CLOUDS WILL RETURN TONIGHT WITH THE MOISTURE, THE SOUTHERLY FLOW, AND THE INVERSION. TEMPERATURES WILL FALL INTO THE UPPER 50S ACROSS THE POCONOS AND THE INTO THE 60S ELSEWHERE. IT WILL FEEL MUGGY. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/... TOMORROW CONTINUES TO LOOK SIMILAR TO TODAY...MORNING LOW CLOUDS AND FOG...PARTIAL CLEARING...THEN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. WINDS WILL BE LITTLE MORE SOUTHERLY AHEAD OF AN APPROACHING COLD FRONT. TEMPERATURES WILL BE IN THE MID TO UPPER 70S NORTH AND WEST AND IN THE LOW TO MID 80S ELSEWHERE. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... THIS TIME FRAME LOOKS TO FEATURE A STRETCH OF HOT AND HUMID CONDITIONS ACROSS AT LEAST PORTIONS OF THE CWA ALONG WITH SOME CONVECTIVE POTENTIAL. THE OVERALL SYNOPTIC PATTERN INVOLVES A BUILDING RIDGE ACROSS THE MISSISSIPPI AND OHIO VALLEYS WHICH BECOMES EXTENDED INTO THE MID ATLANTIC FOR A TIME. IT APPEARS THAT A POCKET OF ENERGY ON THE EAST SIDE OF THIS BUILDING RIDGE RESULTS IN A CLOSED LOW OFF THE SOUTHEASTERN UNITED STATES WHICH THEN TENDS TO SLIDE SOUTHWESTWARD. MEANWHILE, THE WESTERLY FLOW ACROSS SOUTHERN CANADA WILL PROBABLY SEND A SURFACE FRONT SOUTHWARD ACROSS THE NORTHEAST AND INTO THE NORTHERN MID ATLANTIC LATER IN THE WEEKEND AS THE RIDGE GETS KNOCKED DOWN A BIT. AS ENERGY ENTERS THE MIDWEST AND GREAT LAKES EARLY IN THE WEEK, THE OVERALL RIDGE LOOKS TO FLATTEN OUT WITH A COLD FRONT ARRIVING IN OUR AREA LATE TUESDAY INTO WEDNESDAY BEFORE A SURFACE HIGH STARTS TO BUILD EASTWARD. WE GENERALLY FAVORED A MODEL BLEND FRIDAY NIGHT THROUGH SUNDAY, THEN SWITCHED TO HPC GUIDANCE THEREAFTER WITH SOME ADJUSTMENTS BASED ON ADDITIONAL COLLABORATION. HPC USED THE ECMWF FOR SUNDAY NIGHT AND MONDAY THEN THE ECMWF ENSEMBLE MEAN FOR TUESDAY ONWARD. FOR FRIDAY NIGHT, SOME WEAKNESS ON THE NORTHERN EDGE OF THE BUILDING RIDGE TO OUR SOUTHWEST MAY HELP WITH SOME CONVECTION ONGOING TO START THE NIGHT. BASED ON NO REAL STRONG TRIGGER PRESENT, THE CONVECTIVE THREAT SHOULD DWINDLE DURING THE EVENING HOURS. THE LOW-LEVEL FLOW IS STILL RATHER LIGHT, HOWEVER IT IS FORECAST TO BECOME MORE SOUTH OR SOUTHWEST. THIS MAY RESULT IN SOME WARMER AIR MOVING IN ABOVE THE COOLING BOUNDARY LAYER PLUS AN UPTICK IN THE SURFACE DEW POINTS. THIS MAY RESULT IN AREAS OF FOG AND/OR STRATUS, AND THEREFORE THIS WAS CARRIED IN THE FORECAST. IT IS NOT CLEAR IF DENSE FOG DEVELOPS AS WE COULD JUST HAVE STRATUS DEVELOP AND SPREAD OUT UNDER THE STRENGTHENING LOW-LEVEL INVERSION. SOME FORECAST SOUNDINGS INDICATE A DRY LAYER JUST ABOVE THE INVERSION, SO THIS MAY RESULT IN MORE OF A FOG POTENTIAL. A PIECE OF ENERGY ON THE EAST SIDE OF THE RIDGE LOOKS TO CLOSE OFF NEAR THE SOUTHEASTERN U.S. COAST. THIS COULD DEVELOP INTO A SUBTROPICAL OR TROPICAL SYSTEM, HOWEVER GIVEN THE FLOW IT IS FORECAST TO SLIDE WEST OR SOUTHWEST AND AWAY FROM OUR AREA. FOR SATURDAY AND SUNDAY, AN UPPER-LEVEL RIDGE IS FORECAST TO CREST NORTHEASTWARD OVER THE MID ATLANTIC DURING THIS TIME. HOWEVER, ENERGY MOVING OVER THIS RIDGE MAY ALLOW A SURFACE FRONT TO SETTLE SOUTHWARD WITH TIME. IT IS NOT REAL CLEAR HOW FAR SOUTH THIS LOW-LEVEL BOUNDARY GETS, ALTHOUGH THERE DOES NOT APPEAR TO BE A REAL STRONG PUSH FROM THE NORTHEAST. THEREFORE AT THIS POINT, WE MAINLY HELD THE SURFACE FRONT JUST TO OUR NORTH, BUT DID BRING A LITTLE BIT OF COOLING IN FROM THE NORTHEAST ACROSS OUR NORTHERN ZONES. IN ADDITION, A RIBBON OF FRONTOGENESIS ALONG WITH LOW-LEVEL CONVERGENCE IN AN EAST-WEST FASHION MAY ALLOW FOR SOME CONVECTIVE CLUSTERS TO FORM IN THE GREAT LAKES THEN SLIDE EAST/SOUTHEAST. THERE MAY BE A BETTER CHC OF THIS OCCURRING SUNDAY ACROSS THE NORTHERN AREAS, ALTHOUGH CONFIDENCE IS LOW REGARDING ANY SUBTLE FEATURES IN THE FLOW THAT MAY HELP TO ORGANIZE CONVECTION. WE WILL CONTINUE WITH SOME SLIGHT CHC TO CHC POPS ESPECIALLY ACROSS THE NORTHERN PORTIONS OF THE CWA. BACKING UP A BIT, SATURDAY MAY START WITH LOW CLOUDS AND FOG AS A WARM AND POSSIBLY SOUPY AIRMASS RESIDES UNDER A LOW-LEVEL INVERSION. THIS SHOULD TEND TO MIX OUT THOUGH AS BOUNDARY LAYER HEATING OCCURS. DUE TO A FAIR AMOUNT OF MOISTURE IN THE ATMOSPHERE, ANY CONVECTION THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LOCAL DOWNPOURS. HIGH TEMPERATURES SHOULD NEAR 90 ESPECIALLY IN THE INTERSTATE 95 CORRIDOR, HOWEVER DEW POINTS MAY BE LOW ENOUGH TO KEEP THE HEAT INDICES FROM GETTING TO HIGH. FOR MONDAY AND TUESDAY, A POTENTIALLY CONVECTIVELY INDUCED SURFACE LOW MAY TRACK JUST TO OUR NORTH MONDAY ALONG A NEARLY STALLED FRONTAL BOUNDARY. THIS MAY RESULT IN A CONVECTIVE CLUSTER VERY NEAR OUR NORTHERN CWA MONDAY MORNING. AS THIS ENERGY MOVES AWAY AND A STRONGER SHORT WAVE MOVES THROUGH THE GREAT LAKES AND OHIO VALLEY, A RIDGE WILL BUILD EASTWARD. THIS SHOULD PRODUCE MORE OF A LULL IN THE CONVECTIVE ACTIVE ON MONDAY ALTHOUGH A SURFACE FRONT WILL BE LURKING NEARBY. A FEW SHOWERS OR A THUNDERSTORM CANNOT BE RULED OUT, THEREFORE WE WILL CARRY SOME LOW POPS. FOR TUESDAY, MORE OF A SOUTHWESTERLY FLOW LOOKS TO OCCUR WITH HIGH PRESSURE OFF THE EAST COAST AND A COLD FRONT APPROACHING FROM THE WEST. THIS FRONT IS NOT SCHEDULED TO ARRIVE IN OUR AREA UNTIL TUESDAY NIGHT. DESPITE THE TIMING AT NIGHT, DECENT LIFT ASSOCIATED WITH THIS FEATURE MAY ALLOW FOR SOME CONVECTION TO ARRIVE WITH THE COLD FRONT. THE INSTABILITY SHOULD BE LOW ENOUGH TO KEEP ANY MORE ROBUST UPDRAFTS IN CHECK. HIGHS SHOULD TOP OUT NEAR 90 FOR SEVERAL AREAS WITH PERHAPS THIS TIME FRAME LOOKING TO BE THE HOTTEST. THE DEW POINTS MAY REMAIN JUST LOW ENOUGH TO KEEP THE HEAT INDICES FROM REACHING 100 DEGREES. HOWEVER, LOW TEMPERATURES ESPECIALLY IN THE URBAN CENTERS MAY NOT DROP BELOW 70 DEGREES. WE WILL KEEP A MENTION OF THE HEAT IN THE HAZARDOUS WEATHER OUTLOOK. FOR WEDNESDAY AND THURSDAY, AN UPPER-LEVEL TROUGH MOVING ACROSS THE NORTHEAST WILL DRIVE A COLD FRONT TO OUR EAST EARLY WEDNESDAY. HIGH PRESSURE ACROSS THE MIDWEST WILL THEN START TO BUILD EASTWARD INTO THURSDAY AS THE MAIN TROUGH FLATTENS OUT AND THE FLOW TURNS MORE ZONAL. AS A RESULT, THE FRONTAL BOUNDARY SHOULD BE PUSHED FAR ENOUGH TO OUR SOUTH WITH SOME COOLER AND DRIER AIR ACROSS THE BULK OF OUR CWA. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. NEED TO CONTEND WITH SOME SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOUTHEAST WINDS WILL GO LIGHT THIS EVENING. FOG AND STRATUS ARE FORECAST TO RETURN. IFR CONDITIONS EXPECTED AFTER 07Z. CAN'T RULE OUT LIFR. SOME IFR/MVFR COULD PERSIST INTO THE LATTER PART OF TOMORROW MORNING ACROSS THE LEHIGH VALLEY AND SOUTHERN POCONOS. OUTLOOK... FRIDAY NIGHT...GENERALLY VFR TO START, HOWEVER SUB-VFR CONDITIONS MAY DEVELOP LATE DUE TO SOME STRATUS AND/OR FOG. A LIGHT SOUTHERLY WIND. SATURDAY AND SUNDAY...SOME LOW CLOUDS/FOG POSSIBLE TO START EACH DAY OTHERWISE VFR. A FEW SHOWERS OR A THUNDERSTORM CANNOT BE RULED OUT ESPECIALLY EACH AFTERNOON AND EARLY EVENING. MONDAY AND TUESDAY...THERE COULD BE POCKETS OF SUB-VFR DUE TO SOME SHOWERS AND THUNDERSTORMS. IT APPEARS THE BETTER CHANCE OF THIS OCCURRING WOULD BE LATER TUESDAY. SOUTHERLY WINDS AROUND 10 KNOTS. && .MARINE... SOUTHEAST WINDS WILL PERSIST THROUGH THE OVERNIGHT. SEAS WILL BE IN THE 3 TO 4 FEET RANGE ON THE OCEAN AND 1 TO 3 FEET ON DELAWARE BAY. WINDS WILL GO SOUTH TOMORROW AND INCREASE SLIGHTLY. NO SIGNIFICANT CHANGE IN SEAS. NO HEADLINES FOR THE SHORT TERM. OUTLOOK... THERE MAY BE SOME FOG LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING, HOWEVER THIS SHOULD MIX OUT DURING THE DAY SATURDAY. A FRONTAL BOUNDARY SHOULD STALL TO OUR NORTH LATER THIS WEEKEND INTO EARLY NEXT WEEK, WHICH WILL MAINTAIN A SOUTHERLY FLOW ACROSS OUR AREA. THIS FLOW SHOULD INCREASE SOME SUNDAY THROUGH TUESDAY AS HIGH PRESSURE SETTLES TO OUR EAST AND A COLD FRONT APPROACHES DURING TUESDAY. IT DOES APPEAR THAT THE WIND SPEEDS REMAIN UNDER SMALL CRAFT ADVISORY CRITERIA HOWEVER DUE TO A MUCH WARMER AIRMASS OVER THE COOLER WATERS. THE SOUTHERLY FLOW HOWEVER MAY BUILD THE SEAS TO NEAR 5 FEET WITH TIME, HOWEVER OUR CONFIDENCE IS ON THE LOWER SIDE. SOME THUNDERSTORMS MAY OCCUR SATURDAY THROUGH TUESDAY, HOWEVER MOST MAY END UP OCCURRING OVER LAND WITH A BETTER CHC ACROSS THE WATERS PROBABLY OCCURRING LATE SUNDAY OR LATE TUESDAY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...KRUZDLO SHORT TERM...KRUZDLO LONG TERM...GORSE AVIATION...GORSE/KRUZDLO MARINE...GORSE/KRUZDLO
Hazardous weather outlook, May 24, 3:55 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 PM EDT THU MAY 24 2012 DEZ002>004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-016-020>024- 026-027-PAZ054-055-060>062-252000- KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 355 PM EDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-252000- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 355 PM EDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE COMBINATION OF HIGH TEMPERATURES NEAR 90 DEGREES AND A HUMID AIRMASS MAY PRODUCE HEAT INDEX VALUES NEARING 100 DEGREES IN THE URBAN AREAS SATURDAY THROUGH TUESDAY. IN ADDITION, TEMPERATURES AT NIGHT MAY NOT DROP BELOW 70 DEGREES ESPECIALLY IN THE URBAN CENTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-252000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 355 PM EDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 24, 3:09 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 309 PM EDT THU MAY 24 2012 PAZ060-061-067>069-242015- BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA- 309 PM EDT THU MAY 24 2012 ...STRONG THUNDERSTORMS WILL AFFECT BERKS...BUCKS...CHESTER...LEHIGH AND MONTGOMERY COUNTIES... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES SOUTHEAST OF ALLENTOWN TO 9 MILES NORTH OF WEST CHESTER...MOVING NORTHWEST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR CHESTER SPRINGS...SPRING MOUNT AROUND 315 PM...ZIONSVILLE...PUGHTOWN AROUND 330 PM...EMMAUS... MACUNGIE AROUND 345 PM...CLAUSSVILLE...WEST READING AROUND 400 PM... LEESPORT AND WYOMISSING HILLS AROUND 415 PM. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL PRODUCE SMALL HAIL. IF YOU SEE THREATENING WEATHER, PLEASE MOVE INDOORS. LAT...LON 4033 7530 4007 7557 4034 7611 4070 7564 TFG
Local storm report, May 24, 3:31 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL ATCO 39.77N 74.89W
05/24/2012 M1.00 INCH CAMDEN NJ PUBLIC
QUARTER SIZE HAIL REPORTED IN BLACKWOOD.
0120 PM FLOOD MEDFORD 39.90N 74.82W
05/24/2012 BURLINGTON NJ PUBLIC
STREET AND POOR DRAINAGE FLOODING REPORTED IN MEDFORD.
0124 PM HAIL BLACKWOOD 39.80N 75.06W
05/24/2012 M0.75 INCH CAMDEN NJ PUBLIC
0125 PM HAIL BARCLAY FARM 39.90N 75.00W
05/24/2012 M0.50 INCH CAMDEN NJ TRAINED SPOTTER
0129 PM HAIL VINCENTOWN 39.93N 74.75W
05/24/2012 M0.88 INCH BURLINGTON NJ PUBLIC
0134 PM HAIL COLUMBUS 40.07N 74.72W
05/24/2012 M0.25 INCH BURLINGTON NJ PUBLIC
0142 PM HAIL LUMBERTON 39.97N 74.81W
05/24/2012 M0.50 INCH BURLINGTON NJ PUBLIC
0155 PM TSTM WND GST PHILADELPHIA INTL AIRPO 39.87N 75.24W
05/24/2012 M55 MPH PHILADELPHIA PA ASOS
0204 PM HAIL MEDFORD 39.90N 74.82W
05/24/2012 M0.50 INCH BURLINGTON NJ PUBLIC
0212 PM HAIL LANGHORNE 40.18N 74.92W
05/24/2012 M0.25 INCH BUCKS PA PUBLIC
0213 PM TSTM WND GST TRENTON 40.22N 74.76W
05/24/2012 M52 MPH MERCER NJ PUBLIC
0216 PM HAIL NEWTOWN 40.23N 74.94W
05/24/2012 M0.50 INCH BUCKS PA PUBLIC
0220 PM HAIL TRENTON 40.22N 74.76W
05/24/2012 M0.25 INCH MERCER NJ PUBLIC
0225 PM HAIL LAWRENCE TWP 40.29N 74.73W
05/24/2012 M0.50 INCH MERCER NJ PUBLIC
0257 PM TSTM WND DMG HILLTOWN TWP 40.34N 75.25W
05/24/2012 BUCKS PA LAW ENFORCEMENT
TREES REPORTED DOWN IN HILLTOWN.
0303 PM HAIL WEST ROCKHILL TWP 40.37N 75.35W
05/24/2012 M1.00 INCH BUCKS PA PUBLIC
0303 PM TSTM WND DMG WEST ROCKHILL TWP 40.37N 75.35W
05/24/2012 BUCKS PA PUBLIC
TREES REPORTED DOWN IN WEST ROCKHILL.
0307 PM TSTM WND GST PERKASIE 40.37N 75.29W
05/24/2012 M60 MPH BUCKS PA PUBLIC
&&
EVENT NUMBER PHI1200045 PHI1200046 PHI1200047 PHI1200049 PHI1200048
PHI1200053 PHI1200050 PHI1200052 PHI1200051 PHI1200056 PHI1200054
PHI1200055 PHI1200057 PHI1200058 PHI1200060 PHI1200061 PHI1200062
PHI1200059
MEOLASpecial weather statement, May 24, 3:38 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT THU MAY 24 2012
NJZ007>010-PAZ062-242045-
HUNTERDON NJ-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-WARREN NJ-
338 PM EDT THU MAY 24 2012
...STRONG THUNDERSTORMS WILL AFFECT HUNTERDON...MORRIS...
NORTHAMPTON...SOMERSET AND WARREN COUNTIES...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
SOMERVILLE TO 6 MILES SOUTHWEST OF EASTON...MOVING NORTH AT 15 MPH.
THE THUNDERSTORMS WILL BE NEAR BELLE MEAD...OLD ORCHARD AROUND 345
PM...RARITAN...SOMERVILLE AROUND 400 PM...BRIDGEWATER...MARTINSVILLE
AROUND 415 PM...FAR HILLS...BASKING RIDGE AROUND 430 PM...PEAPACK AND
GLADSTONE AND LONG VALLEY AROUND 445 PM.
VERY HEAVY RAINFALL WILL OCCUR OVER AREAS THAT RECEIVED HEAVY RAINS
EARLIER. BE ALERT FOR THE POSSIBILITY OF LOCALIZED FLOODING.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL PRODUCE SMALL HAIL.
LAT...LON 4058 7449 4056 7453 4054 7451 4043 7456
4042 7459 4037 7461 4054 7507 4057 7511
4058 7520 4061 7520 4059 7523 4061 7527
4082 7542 4086 7530 4074 7442
TFGSpecial weather statement, May 24, 4:07 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT THU MAY 24 2012
PAZ054-055-242130-
CARBON PA-MONROE PA-
407 PM EDT THU MAY 24 2012
...STRONG THUNDERSTORMS WILL AFFECT CARBON AND MONROE COUNTIES...
AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
SOUTHEAST OF MOUNT POCONO TO 6 MILES SOUTH OF LEHIGHTON...MOVING
NORTHWEST AT 25 MPH. THE THUNDERSTORMS WILL BE NEAR ECHO
LAKE...REEDERS AROUND 415 PM...PENN FOREST RESERVOIR...
SCOTRUN AROUND 430 PM...MOUNTAINHOME...MOUNTAINHOME
AROUND 445 PM...GOULDSBORO STATE PARK AND EAST SIDE
AROUND 500 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL PRODUCE SMALL HAIL.
IF YOU SEE THREATENING WEATHER, PLEASE MOVE INDOORS QUICKLY.
LAT...LON 4118 7514 4115 7514 4115 7512 4105 7502
4100 7511 4096 7512 4093 7521 4087 7528
4078 7568 4073 7576 4091 7600 4101 7575
4105 7578 4109 7577 4113 7570 4113 7564
4124 7551 4125 7521
TFGSpecial weather statement, May 24, 4:19 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 PM EDT THU MAY 24 2012
MDZ008-PAZ067-242115-
CECIL MD-CHESTER PA-
419 PM EDT THU MAY 24 2012
...A STRONG THUNDERSTORM WILL AFFECT CECIL AND CHESTER COUNTIES...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ELKTON...MOVING NORTH AT 15
MPH. THE THUNDERSTORM WILL BE NEAR ELKTON...NORTH EAST AROUND 430
PM...CHERRY HILL...BARKSDALE AROUND 445 PM...PLEASANT HILL...FAIR
HILL AROUND 500 PM...KEMBLESVILLE AND OXFORD AROUND 515 PM.
A SECOND STRONG STORM IS APPROACHING CHARLESTOWN.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3979 7605 3980 7578 3946 7579 3945 7598
3951 7600 3952 7599 3953 7601 3975 7610
TFGSpecial weather statement, May 24, 4:23 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 PM EDT THU MAY 24 2012
NJZ001-007-008-PAZ055-062-242200-
MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
423 PM EDT THU MAY 24 2012
...STRONG THUNDERSTORMS WILL AFFECT MONROE...MORRIS...NORTHAMPTON...
SUSSEX AND WARREN COUNTIES...
AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
WEST OF MORRISTOWN TO 16 MILES SOUTHEAST OF MOUNT POCONO...
MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR
PORTLAND...MORRIS PLAINS AROUND 430 PM...KINNELON...BUTLER
AROUND 445 PM...HAINESVILLE...SUSSEX AROUND 500 PM...
MONTAGUE AND HIGH POINT AROUND 515 PM.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
EXPECT LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4121 7437 4109 7449 4105 7449 4106 7445
4097 7427 4074 7444 4085 7527 4089 7525
4081 7547 4094 7557 4099 7550 4113 7565
4123 7551 4125 7513 4115 7516 4115 7508
4109 7502 4116 7491 4132 7480 4136 7469
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:52 PM EDT | Special Weather Statement | PHI | Camden, Gloucester | 53 min |
| May 24, 1:06 PM EDT | Areal Flood Advisory | PHI | Atlantic, Burlington, Camden, Gloucester | 94 min |
| May 24, 1:18 PM EDT | Severe Thunderstorm Warning | PHI | Camden, Gloucester | 38 min |
| May 24, 1:19 PM EDT | Special Weather Statement | PHI | Burlington | 56 min |
| May 24, 1:27 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden | 48 min |
| May 24, 1:36 PM EDT | Areal Flood Advisory | PHI | Burlington | 84 min |
| May 24, 1:47 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer, Monmouth | 43 min |
| May 24, 1:50 PM EDT | Flash Flood Warning | PHI | Burlington | 89 min |
| May 24, 2:01 PM EDT | Areal Flood Advisory | PHI | Burlington, Camden, Gloucester, Mercer | 83 min |
| May 24, 2:08 PM EDT | Severe Thunderstorm Warning | PHI | Mercer | 52 min |
| May 24, 2:21 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Mercer, Somerset | 97 min |
| May 24, 2:32 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Mercer | 29 min |
| May 24, 2:36 PM EDT | Severe Thunderstorm Warning | PHI | Hunterdon, Mercer | 54 min |
| May 24, 3:13 PM EDT | Areal Flood Advisory | PHI | Hunterdon, Warren | 91 min |
| May 24, 3:38 PM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 67 min |
| May 24, 1:57 PM EDT | Special Weather Statement | PHI | Delaware, Philadelphia | 63 min |
| May 24, 2:26 PM EDT | Special Weather Statement | PHI | Delaware, Montgomery | 64 min |
| May 24, 3:09 PM EDT | Special Weather Statement | PHI | Berks, Lehigh | 66 min |
| May 24, 3:16 PM EDT | Severe Thunderstorm Warning | PHI | Bucks, Lehigh, Northampton | 59 min |
| May 24, 3:39 PM EDT | Areal Flood Advisory | PHI | Berks, Montgomery | 57 min |
| May 24, 4:00 PM EDT | Areal Flood Advisory | PHI | Carbon, Monroe | 67 min |
| May 24, 4:07 PM EDT | Special Weather Statement | PHI | Carbon, Monroe | 83 min |
| May 24, 4:19 PM EDT | Special Weather Statement | PHI | Cecil | 56 min |
Nearby
Special Weather Statements in New Jersey, 2012Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.